Motion sickness patch

Hi I’m new here so I don’t really know where to post this so I started a new topic. I have been struggling with this for a FULL year so far, I had a couple of decent months in that time. Has it been suggested to anyone else to try the motion sickness patch? It’s called Scolopmine or something like that. People say it really works for motion sickness so I wondered if anyone has tried it. I’m at the point where I can take the headaches better than this constant rocking and swaying. My son is getting married in a few weeks and I would really like to be in some sort of decent shape.

I have used the scopolamine patch very effectively for motion sickness for air travel before I became sick. I also used it in the hospital and for a short time at home after my first vestibular surgery. It worked well but Dr Hain wanted me to stop using it after 2-3 days. I think he said he was worried about withdrawal symptoms, but that was in 2007 and I was pretty out of it after that surgery. I may not be remembering his reasoning correctly. :roll:
Claudia

Welcome Tammy: So sorry to hear you are suffering like the rest of us. It has not been suggested to me to use the patch, but it has been suggested that I use Bonine or Dramamine, both motion sickness medications. I have not tried either but I do carry it with me just in case. Please let us know how the patch works. I hope you are able to attend and enjoy your son’s wedding.

Joan

— Begin quote from "caglenn"

I have used the scopolamine patch very effectively for motion sickness for air travel before I became sick. I also used it in the hospital and for a short time at home after my first vestibular surgery. It worked well but Dr Hain wanted me to stop using it after 2-3 days. I think he said he was worried about withdrawal symptoms, but that was in 2007 and I was pretty out of it after that surgery. I may not be remembering his reasoning correctly. :roll:
Claudia

— End quote

I believe the withdrawal symptoms of using this patch include dizziness… :frowning:

Thank you all for answering me. I have not yet tried the patch and I’m not sure if i want to because of the side effects and because the docs all look at me with blank stares when I ask them if it works for vertigo. I am vey confused by this vertigo business is it motion sickness or not? Also there are days if I move a muscle that this is practically constant for me, the room does not spin (well it did 2 times after taking Indomethacin) I feel that rocking and swaying, I feel like crap most of the time and the last thing I want to do is feel crappier from some drug. Somethings telling me that it won’t work any better than that meclizine otherwise we all wouldn’t be suffering. I’m very glad I found this forum it’s raised my spirits some to know I’m NOT crazy!

Hi Tammy,

One of my doctors prescribed the patch to me about 10 or so years ago because at the time I was complaining of feeling constantly motion sick (which has since morphed into vertigo, still not sure of the two problems are related). I only used it once but I remember so very well how much better it made me feel. I could actually turn my head without feeling sick. It was a great feeling.

But I got freaked out by reading the side effects which confirms what has already been said here, don’t use for more then a few days and watch out for side effects when stopping the patch (vertigo, etc.). Those side effects sounded worse than what I was already suffering from. (The doctor that prescribed was a GP and probably wasn’t fully aware of this withdrawl symptom otherwise why would he have prescribed a whole box of these patches for me and told me there were no problems.)

For a short term use, such as you plan for the wedding, I would think it would be a good thing. The only side effect I had while on it was a very dry mouth. Other than that, wow did I feel good!!!

My main problem at the momemt is a constant feeling of motion sickness, any little movement I make sets me off. I have to be so careful all day long, day after day, because of this. I’ve never been able to get a clear answer as to if this is the same as “dizzy” that others always talk about.

hi bookworm, I was wondering why you haven’t tried it again? You sound a lot like me, my stomach is sick all day. It seems a lot of us are being put on meds that we have to take regularly in order to try and control this, do you feel that this patch is different in some way? I don’t like taking the meds but I want this gone!! Did you suffer from withdrawal when you took it off?

Hi Tammy,

The reason I haven’t tried it again is because I feel motion sick 24/7 whether or not I am in a car and the patch isn’t for long term use, only short term. And I need to be on something *all the time *in order to feel better. Knowing that it can have strong withdrawal effects if taken too long was enough to scare me. I only tried it once for about 2 days and I didn’t suffer any ill effects when taking it off (except the awful psychological effect of knowing that once it got out of my system my motion sick feeling would be returning :frowning: )

If I could find a med that would control this I wouldn’t mind taking it as long as it didn’t have terrible side effects. I tried Topamax for a few days but it made me very nauseaus. I do take valium and/or meclizine as needed. Both help, but valium, especially, isn’t something I want to take long term. Meclizine I think has much less long term problems.